# SDR CA981109002

- Difficulty date: October 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC2MK1
- Engine: Pwa R985AN14B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 36805
- Condition: Cracked
- Location: Engine
- Component: 47157
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) CRACK IN NR 3 PISTON ALLOWED PRESSURE IN THE CRANKCASE TO EXIT AROUND THE CRANKCASE SEAL AND CAUSE SMOKE AND FUMES TO EXIT THE ENGINE COWL.  THERE WAS NO VISIBLE SIGN OF DETONATION OR PRE-IGNITION BY AN BURNING OR CHARRING.
